Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 83, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 27, 2003, 1:29 PM EST for Marion County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2003, 1:29 PM EST (18:29 UTC)
- Expired
- Mar 27, 2003, 2:15 PM EST
- In force
- 46 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Marion County, FL
The radar
The Jacksonville radar (KJAX), 127 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 11:00 AM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 207 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS52 KJAX 271829
SVRJAX
FLC083-271915-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
129 PM EST THU MAR 27 2003
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH MARION COUNTY IN NORTHERN FLORIDA
* UNTIL 215 PM EST
* AT 129 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST
OF LOWELL...OR ABOUT 10 MILES SOUTHEAST OF WILLISTON...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LOWELL AT 135 PM EST...
REDDICK AT 140 PM EST...
MCINTOSH AT 145 PM EST AND
CITRA AT 155 PM EST.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL AND DAMAGING WINDS IN EXCESS OF 55 MPH.
LAT...LON 2952 8186 2922 8226 2933 8238 2941 8233
2949 8221 2942 8218
$$
PETERSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 11:35 AM EST, 1 hour 54 minutes earlier.
Area forecast discussion, Mar 27, 11:35 AM EST, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1135 AM EST THU MAR 27 2003
UPDATE...HAVE ISSUED FLOOD WATCH FOR AREA AS HEAVY RAINFALL MOVES
OFF GULF AND INTO SUWANNEE VALLEY. SEVERE THUNDERSTORM WATCH THROUGH
500 PM EST. THANKS FOR THE COORDINATION TLH...SPC.
--------------------------------------------------------------
PUBLIC...VORT MAX IS FILLING THE BASE OF THE SHORT WAVE TROUGH S OF
LA IN THE GOMEX WITH THE ENERGY ADVANCING TOWARD N FL. THE FIRST UPR
LVL IMPULSE TO SWEEP ACRS THE CWA SPAWNED EARLY MORNING TSRA AND IS
NOW ADVANCING INTO THE ATLANTIC WITH CURRENT CONVECTION NOW MOSTLY
ON THE FRINGES OF THE CWA. KTBW 12Z RAOB SHOWS DRY AIR ABOVE 680MB
AND WV IMAGERY SHOWS THE SLOT ADVANCING INTO THE CWA FROM THE SW.
EXPECT ANOTHER ROUND OF CONVECTION THIS AFTN AS MORNING RAINS HAVE
JUST JUICED THE INCREASINGLY UNSTABLE ATMOS. TRIGGER TEMP OF 73 DEG
WILL BE REALIZED BY EARLY AFTN. EXPECT MAIN WX HAZARDS TO BE HAIL
(500 MB TEMPS -16 TO -18 DEG C) AND STRONG WINDS...BUT AREA
SOUNDINGS ALSO SHOW A VEERING PROFILE WHICH WOULD INDICATE ROTATION
IS POSSIBLE IN THE STRONGER STORMS. CURRENT ZFP CARRIES LIKELY TO
CAT POPS...AND THIS LOOKS GOOD WITH THE HIGHEST POPS ACRS THE
SOUTHERN TIER OF ZONES WHERE INSTABILITY WILL BE GREATEST. TEMPS
LOOK ON TRACK.
MARINE...WILL CONTINUE WITH SCEC OFFSHORE. WILL JUST MAKE MINOR
CHANGES TO WORDING.
.JAX...
FL...SEVERE THUNDERSTORM WATCH THROUGH 500 PM EST.
FLOOD WATCH THROUGH 500 PM EST FLZ020>023-030-031-035-036-.
GA...FLOOD WATCH THROUGH 500 PM EST GAZ132>136-149>152-162>164-.
BROYLES/SANDRIKHazardous weather outlook, Mar 27, 11:30 AM EST, 1 hour 59 minutes before
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-272200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1130 AM EST THU MAR 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...SEVERE THUNDERSTORM WATCH FOR ALL OF NORTH FLORIDA THROUGH 5 PM... ...FLOOD WATCH THROUGH 500 PM EST FOR THE FOLLOWING AREAS...IN GEORGIA...APPLING...ATKINSON...BACON...BRANTLEY...CHARLTON... CLINCH...COFFEE...ECHOLS...JEFF DAVIS...PIERCE...WARE AND WAYNE...IN NORTH FLORIDA...ALACHUA...BAKER...BRADFORD...COLUMBIA...GILCHRIST... HAMILTON...SUWANNEE AND UNION. ...FLOODING CONTINUES ON AREA RIVERS... SEVERE WEATHER...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTH FLORIDA. HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS SHOULD BE ON THE LOOKOUT FOR DETERIORATING WEATHER CONDITIONS AND LISTEN FOR STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. FLOOD WATCH...A FLOOD WATCH IS ISSUED WHEN SMALL STREAMS AND CREEKS ARE EXPECTED TO RISE TO NEAR OR ABOVE BANKFULL LEVELS. THESE RISES ARE USUALLY DUE TO EXCESSIVE RAINFALL OR HEAVY DOWNPOURS FALLING ON AN ALREADY SATURATED GROUND. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE EXPECTED IN THE WATCH AREA...WITH LOCAL AMOUNTS UP TO 3 INCHES POSSIBLE FROM STRONGER STORMS. REMEMBER...A WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT. PEOPLE IN THE WATCH AREA SHOULD KEEP ABREAST OF THE LATEST WEATHER...AND PREPARE TO MOVE TO HIGHER GROUND SHOULD A WARNING BE ISSUED. RIVER FLOODING...RIVER FLOODING CONTINUES ACROSS PARTS OF SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. RAINFALL TODAY WILL LEAD TO PROLONGED FLOODING ON THESE RIVERS. REFER TO THE LATEST FLOOD STATEMENTS AND WARNINGS. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL AFFECT THE AREA AGAIN SATURDAY NIGHT INTO SUNDAY. SOME THUNDERSTORMS MAY BE STRONG. SEVERAL AREA RIVERS WILL LIKELY CONTINUE NEAR OR ABOVE FLOOD STAGE. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED IN NORTH FLORIDA. SPOTTERS IN SOUTHEAST GEORGIA ARE REQUESTED TO TO SELF-ACTIVATE IF WARNINGS ARE ISSUED FOR YOUR AREA. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
In the hours before
Special weather statement, Mar 27, 10:36 AM EST, 2 hours 53 minutes before
FLZ020>022-271615- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1036 AM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE...COLUMBIA AND HAMILTON COUNTIES THROUGH 1115 AM... AT 1036 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS SOUTH OF INTERSTATE 10 FROM FIVE POINTS TO LIVE OAK. THE LINE IS MOVING NORTH AROUND 10 MPH AND WILL ALSO AFFECT AREAS AROUND HOUSTON...STEPHEN FOSTER STATE PARK...WHITE SPRINGS...AND FIVE POINTS THROUGH 1115 AM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PLEASE TAKE SHELTER IF LIGHTNING IS IN YOUR AREA. BROYLES
Special weather statement, Mar 27, 11:58 AM EST, 1 hour 31 minutes before
FLZ021-271730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT SUWANNEE COUNTY THROUGH 1230 PM... AT 1158 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED NEAR BRANFORD...OR ABOUT 10 MILES WEST OF ICHETUCKNEE SPRINGS STATE...MOVING NORTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND OBRIEN...BRANFORD AND HILDRETH THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 27, 12:07 PM EST, 1 hour 22 minutes before
GAZ163-271730- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1207 PM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLINCH COUNTY UNTIL 1230 PM... AT 1207 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER ECHOLS COUNTY...OR ABOUT 7 MILES WEST OF FARGO...MOVING NORTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND THROUGH 1230 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 27, 12:16 PM EST, 1 hour 13 minutes before
FLZ040-271745- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1216 PM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 1245 PM... AT 1216 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF RAINBOW LAKES ESTATES...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES ESTATES AND ROMEO THROUGH 1245 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 27, 12:31 PM EST, 58 minutes before
FLZ036-271800- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 1231 PM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT ALACHUA COUNTY THROUGH 100 PM EST... AT 1231 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER NEWBERRY...OR ABOUT 13 MILES NORTH OF BRONSON...MOVING NORTH AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEWBERRY...HIGH SPRINGS...ALACHUA AND LA CROSSE THROUGH 100 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
Special weather statement, Mar 27, 1:13 PM EST, 16 minutes before
FLZ040-271845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 113 PM EST THU MAR 27 2003 ...STRONG THUNDERSTORMS WILL IMPACT MARION COUNTY THROUGH 145 PM... AT 113 PM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF FLEMINGTON...OR ABOUT 8 MILES NORTHEAST OF RAINBOW LAKES ESTATES...MOVING NORTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND REDDICK...MCINTOSH AND FLEMINGTON THROUGH 145 PM EST. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. PETERSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 12:22 PM EST | Severe Thunderstorm Warning | JAX | Marion | 38 min |
| Mar 27, 12:51 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 39 min |
| Mar 27, 2:32 PM EST | Severe Thunderstorm Warning | JAX | Alachua | 28 min |
| Mar 27, 2:52 PM EST | Severe Thunderstorm Warning | JAX | Putnam | 38 min |
| Mar 27, 3:01 PM EST | Severe Thunderstorm Warning | JAX | Marion | 44 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.